Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 89, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 2, 2022, 3:21 PM CDT for Cole County, Osage County, Missouri. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2022, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 3, 2022, 4:34 PM CDT
- In force
- 25 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cole County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 118 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Osage River at Mari-Osa Campground (MOAM7).
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
606
WGUS43 KLSX 022021
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
321 PM CDT Thu Jun 2 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Osage River near Mari-Osa Campground.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-151-040830-
/O.NEW.KLSX.FL.W.0089.220602T2021Z-220604T1931Z/
/MOAM7.1.ER.220602T2006Z.220603T0000Z.220603T1330Z.UU/
321 PM CDT Thu Jun 2 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO EARLY SATURDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Osage River near Mari-Osa Campground.
* WHEN...From this afternoon to early Saturday afternoon.
* IMPACTS...At 20.0 feet, Near this stage the lowest two campsites
at Mari-Osa campground begin flooding.
* ADDITIONAL DETAILS...
- At 12:00 PM CDT Thursday the stage was 18.6 feet.
- Forecast...The river is expected to rise to a crest of 19.5
feet this evening. It will then fall below flood stage
tomorrow morning.
- Flood stage is 19.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Osage River
Mari-Osa Campground 19.0 18.6 19.1 17.8 14.5 11.9 11.1
&&
LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204
3853 9202
$$
Fuchs3 follow-up statements
306
WGUS83 KLSX 030147
FLSLSX
Flood Statement
National Weather Service St Louis MO
847 PM CDT Thu Jun 2 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Osage River near Mari-Osa Campground.
Missouri River near Chamois.
Missouri River at Hermann.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-151-041400-
/O.EXT.KLSX.FL.W.0089.000000T0000Z-220605T0000Z/
/MOAM7.1.ER.220602T2006Z.220603T0600Z.220603T1800Z.UU/
847 PM CDT Thu Jun 2 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Osage River near Mari-Osa Campground.
* WHEN...Until Saturday evening.
* ADDITIONAL DETAILS...
- At 3:10 PM CDT Thursday the stage was 18.8 feet.
- Forecast...The river is expected to rise to a crest of 19.2
feet just after midnight tonight. It will then fall below
flood stage early tomorrow afternoon.
- Flood stage is 19.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Osage River
Mari-Osa Campground 19.0 18.8 19.2 17.9 15.0 12.6 11.8
&&
LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204
3853 9202
$$
MOC027-151-041400-
/O.EXT.KLSX.FL.W.0088.000000T0000Z-220606T0120Z/
/CMSM7.1.ER.220602T1708Z.220603T1200Z.220604T1320Z.NO/
847 PM CDT Thu Jun 2 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Missouri River near Chamois.
* WHEN...Until Sunday evening.
* ADDITIONAL DETAILS...
- At 8:15 PM CDT Thursday the stage was 18.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:15 PM CDT Thursday was 18.4 feet.
- Forecast...The river is expected to rise to a crest of 20.0
feet tomorrow morning. It will then fall below flood stage
Saturday morning.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Missouri River
Chamois 17.0 18.4 20.0 17.2 12.8 9.6 8.6
&&
LAT...LON 3864 9198 3871 9185 3873 9161 3866 9161
3865 9190 3858 9194
$$
MOC073-139-041400-
/O.EXT.KLSX.FL.W.0087.000000T0000Z-220605T2100Z/
/HRNM7.1.ER.220602T1823Z.220603T1200Z.220604T1500Z.NO/
847 PM CDT Thu Jun 2 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Missouri River at Hermann.
* WHEN...Until Sunday afternoon.
* IMPACTS...At 22.3 feet, Southern portions of Old Rock Road and
Twisters Road south of Rhineland begin flooding near this height.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Thursday the stage was 22.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM CDT Thursday was 22.1 feet.
- Forecast...The river is expected to rise to a crest of 23.2
feet tomorrow morning. It will then fall below flood stage
late Saturday morning.
- Flood stage is 21.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Fri Sat Sun Mon Tue
Missouri River
Hermann 21.0 22.1 23.2 21.5 17.6 14.1 13.0
&&
LAT...LON 3873 9161 3875 9136 3866 9119 3861 9123
3866 9139 3866 9161
$$
Byrd627
WGUS83 KLSX 031452
FLSLSX
Flood Statement
National Weather Service St Louis MO
952 AM CDT Fri Jun 3 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Osage River near Mari-Osa Campground.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC051-151-050300-
/O.EXT.KLSX.FL.W.0089.000000T0000Z-220605T0300Z/
/MOAM7.1.ER.220602T2006Z.220603T1800Z.220603T2100Z.UU/
952 AM CDT Fri Jun 3 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Osage River near Mari-Osa Campground.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 20.0 feet, Near this stage the lowest two campsites
at Mari-Osa campground begin flooding.
* ADDITIONAL DETAILS...
- At 3:10 PM CDT Thursday the stage was 18.8 feet.
- Forecast...The river is expected to rise to a crest of 19.4
feet this afternoon. It will then fall below flood stage late
this afternoon.
- Flood stage is 19.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sat Sun Mon Tue Wed
Osage River
Mari-Osa Campground 19.0 18.8 17.5 15.0 12.8 12.1 12.0
&&
LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204
3853 9202
$$
Pfahler518
WGUS83 KLSX 032134
FLSLSX
Flood Statement
National Weather Service St Louis MO
434 PM CDT Fri Jun 3 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Osage River near Mari-Osa Campground.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC051-151-032245-
/O.CAN.KLSX.FL.W.0089.000000T0000Z-220603T2134Z/
/MOAM7.1.ER.220602T2006Z.000000T0000Z.000000T0000Z.UU/
434 PM CDT Fri Jun 3 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Osage River near Mari-Osa Campground.
* ADDITIONAL DETAILS...
- At 12:00 PM CDT Friday the stage was 18.5 feet.
- Forecast...The river is expected to fall to 13.9 feet Sunday
morning.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sat Sun Mon Tue Wed
Osage River
Mari-Osa Campground 19.0 18.5 16.9 13.9 12.6 12.3 12.4
&&
LAT...LON 3849 9199 3849 9202 3847 9202 3853 9204
3853 9202
$$
ByrdWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 2, 2:28 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 2, 2:28 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 228 PM CDT Thu Jun 2 2022 .SHORT TERM... (Through Late Friday Night) Issued at 204 PM CDT Thu Jun 2 2022 Largely tranquil and dry conditions are expected through Friday night across the region. An upper low north of Lake Winnipeg was the dominant upper air feature across NOAM with the southward extending upper trof axis located to our east. This was placing the mid MS Valley in west-northwest flow aloft and allowing surface high pressure to build into the region along with attendant cooler temperatures. High level cirrus outflow from an MCS across the lower MS Valley was also producing quite a bit of opaque high cloudiness, which was also keeping temps on the "cooler" side. Gradual progression of this MCS to our south will bring decreasing clouds through late afternoon and evening with the center of the Plains surface high sliding into western MO overnight. The combo of the clearing skies, light winds, and dry air/surface dew points in the 40s/low 50s should result in some decent radiational cooling tonight. Lows will be as much as 10 degrees below normal and some of the hollers in the eastern Ozarks could drop into the upper 40s. Little change is expected in the upper flow on Friday and surface high pressure will slowly retreat eastward. While I think lots of the region will see a good deal of sunshine and warmer temperatures, we will need to keep an eye on north-central and northeast MO. WAA aloft along with mid level frontogenetical forcing could bring a bit more clouds in a northwest-southeast band to that area and that might include a high-based brief light shower or sprinkle in the afternoon. Highs on Friday should be seasonable and close to normal. Glass .LONG TERM... (Saturday through Next Thursday) Issued at 204 PM CDT Thu Jun 2 2022 The latest deterministic and ensemble guidance indicate the upper low in the vicinity of Lake Winnipeg will distort and meander southward this weekend, helping maintain a relatively flat west- northwest flow regime across the central U.S.. A series of migratory low-amplitude short waves within the flow aloft will be the impetus for increasing shower and thunderstorm chances. The upper low will then weaken, broaden and shift slowly eastward southeast Canada the first half of next week. This evolution in tandem with the retrogression and consolidation of an upper low in the Gulf of Alaska will result in increasing zonal flow aloft and gradually sagging heights, the persistence of the train of migratory low-amplitude short waves traversing the mid MS Valley Monday through Wednesday, and associated continuation of shower and thunderstorm chances. Present thinking is Saturday will start off dry, however by afternoon the threat of showers and storms will spread into central and northeast MO as the first of these short waves begins to enter the region. The magnitude of precipitation chances on Saturday and Saturday night are perhaps the biggest question marks at that point in the forecast. Through at least 00Z Sunday the main feed of deeper moisture, location of the EML, and hence instability is across the Plains creeping into western MO. So while we do have precipitation chances on Saturday afternoon, I think they are low and confined to the western CWA. However veering of the LLJ on Saturday night should result in improved eastward transport of higher thetae air and instability, and combined with the progression of the short wave, increasing and eastward expanding shower and thunderstorm chances. Still parts of central MO in closer proximity to the better moisture and instability would appear to have the highest chances of showers and storms on Saturday night. The threat of showers and thunderstorms should become increasingly favorable across the entire CWA on Sunday owing to increasing eastward low level moisture transport/WAA, and attendant destabilization, and migration of another short wave across the region. The first half of next week is active in terms of the pattern with the aforementioned short wave train in the quasi-zonal flow aloft. There are signs an east-west front will move through the region in the Monday-Tuesday time frame and then become quasi-stationary to our south across the lower MS Valley through midweek. The model guidance varies a bit on the timing and location of this front. This positioning difference along with potential precipitation and clouds is resulting in greater than normal uncertainty in temperatures, which is reflected in the NBM MaxT guidance which shows as much as a 10-15 spread between the upper and lower quartile on Tuesday and Wednesday. The exact position of this boundary will also be a key player in the shower and thunderstorm chances including more organized MCSs, and whether that favored corridor is located within the CWA, on the southern fringe of the CWA, or perhaps just to our south. Glass && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1214 PM CDT Thu Jun 2 2022 VFR flight conditions are expected through the forecast period. Surface high pressure currently centered in the Plains will slide southeastward into the region through Friday. Glass && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 59 83 61 82 / 0 0 0 5 Quincy 54 81 58 79 / 0 0 0 20 Columbia 55 81 57 79 / 0 0 0 30 Jefferson City 53 82 57 81 / 0 0 0 20 Salem 56 81 57 83 / 0 0 0 0 Farmington 51 81 54 81 / 0 0 0 5 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 2, 2:41 PM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 241 PM CDT Thu Jun 2 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031945- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 241 PM CDT Thu Jun 2 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms across the region Saturday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:32 PM CDT | River Flood Warning | LSX | Marion | 71 hr |
| Jun 1, 8:15 PM CDT | River Flood Warning | LSX | Cole | 17 hr |
| Jun 2, 6:41 AM CDT | River Flood Warning | LSX | Lincoln | 26 hr |
| Jun 2, 9:06 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 4 days |
| Jun 2, 1:04 PM CDT | River Flood Warning | LSX | Callaway, Osage | 4 days |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.